Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 7, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 29, 2002, 6:27 PM CST for Benton County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2002, 6:27 PM CST (00:27 UTC)
- Expired
- Mar 29, 2002, 6:50 PM CST
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Benton County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 3:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1120 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
597 WUUS54 KOHX 300027 SVRBNA TNC005-300050- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 625 PM CST FRI MAR 29 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BENTON COUNTY IN TENNESSEE * UNTIL 650 PM CST * AT 620 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF BIG SANDY...OR 9 MILES SOUTHEAST OF PARIS...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE... IN EASTERN BENTON COUNTY BY 640 PM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 PM FOR NORTHWEST PORTIONS OF THE MIDSTATE. LAT...LON 3634 8825 3616 8829 3613 8795 3632 8795 $$ GIRODO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 6:26 PM CST, 1 minute earlier.
Area forecast discussion, Mar 29, 6:26 PM CST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 626 PM CST FRI MAR 29 2002 SPC IS SCHEDULED TO EXTEND THE TORNADO WATCH. THE NEW TORNADO WATCH WILL COVER THE ENTIRE CWA AND WILL TAKE THE PLACE OF THE PREVIOUS WATCH WHICH COVERED OUR EXTREME NORTHEASTERN COUNTIES. WILL ISSUE UPDATE AS SOON AS THE NEW WATCH IS ISSUED. OTHERWISE...REPORTS FROM NEIGHBORING OFFICES INDICATING THAT MUCH OF THE SEVERE ACTIVITY HAS BEEN IN THE FORM OF HAIL...3/4 INCH TO 1 3/4 INCH...SO FAR. SOME ROTATION HAS BEEN NOTED ON THE OHX RADAR IN REGARD TO THE STORM OVER CHRISTIAN COUNTY IN KY. A TORNADO AND SOME WIND DAMAGE WAS REPORTED WITHIN THE LAST HOUR ACROSS EASTERN ARKANSAS BUT SO FAR...HAIL LOOKS TO BE THE MAIN THREAT FOR THE MID TN AREA. HOWEVER...SOME STORMS BEGINNING TO SHOW SOME ROTATION AND THE LOW LEVEL BOUNDARY INFLUENCES ARE EXPECTED TO INCREASE WITH THE APPROACH OF THE FRONT. UPDATE COMING OUT SHORTLY... .BNA...NONE. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 6:34 PM CST | Severe Thunderstorm Warning | OHX | Houston, Stewart | 26 min |
| Mar 29, 6:44 PM CST | Severe Thunderstorm Warning | OHX | Humphreys | 46 min |
| Mar 29, 6:44 PM CST | Severe Thunderstorm Warning | OHX | Maury | 31 min |
| Mar 29, 6:48 PM CST | Tornado Warning | OHX | Robertson | 27 min |
| Mar 29, 6:56 PM CST | Severe Thunderstorm Warning | OHX | Williamson | 29 min |
| Mar 29, 7:02 PM CST | Severe Thunderstorm Warning | OHX | Benton | 18 min |
| Mar 29, 7:04 PM CST | Severe Thunderstorm Warning | OHX | Sumner | 31 min |
| Mar 29, 7:15 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 30 min |
| Mar 29, 7:17 PM CST | Tornado Warning | OHX | Sumner | 28 min |
| Mar 29, 7:23 PM CST | Severe Thunderstorm Warning | OHX | Humphreys | 32 min |
| Mar 29, 7:39 PM CST | Tornado Warning | OHX | Macon | 31 min |
| Mar 29, 7:42 PM CST | Severe Thunderstorm Warning | OHX | Cannon | 33 min |
| Mar 29, 7:47 PM CST | Severe Thunderstorm Warning | OHX | Bedford | 28 min |
| Mar 29, 7:59 PM CST | Severe Thunderstorm Warning | OHX | Coffee | 31 min |
| Mar 29, 8:02 PM CST | Tornado Warning | OHX | DeKalb | 23 min |
| Mar 29, 8:30 PM CST | Severe Thunderstorm Warning | OHX | Williamson | 20 min |
| Mar 29, 8:48 PM CST | Severe Thunderstorm Warning | OHX | Rutherford | 27 min |
| Mar 29, 9:29 PM CST | Tornado Warning | OHX | Giles, Marshall | 31 min |
| Mar 29, 9:39 PM CST | Severe Thunderstorm Warning | OHX | Lincoln, Moore | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.